Alert archive / Idaho / Wind Advisories in 2020

Wind Advisory 25, NWS Pocatello, ID

September 24, 20207 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Sep 24, 2020, 1:49 PM MDT for 7 counties in Idaho. It took effect at Sep 25, 2020, 11:00 AM MDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2020, 1:49 PM MDT (19:49 UTC)
In effect from
Sep 25, 2020, 11:00 AM MDT
Expired
Sep 26, 2020, 1:50 PM MDT
In force
27 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 88 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.8 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2020-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2020-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3089 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

161 
WWUS75 KPIH 241949
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
149 PM MDT Thu Sep 24 2020

IDZ052-053-250300-
/O.NEW.KPIH.WI.Y.0025.200925T1700Z-200926T0100Z/
/O.CON.KPIH.WI.Y.0024.000000T0000Z-200925T0200Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
149 PM MDT Thu Sep 24 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts around 45 mph. 

* WHERE...The Upper Snake River Plain and Arco Desert, including 
  the cities of Idaho Falls, Rexburg, St. Anthony, and Craters 
  of the Moon NM, INL.

* WHEN...For the first Wind Advisory, until 8 PM MDT this 
  evening. For the second Wind Advisory, from 11 AM to 7 PM MDT 
  Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Weak
  tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ054-250300-
/O.NEW.KPIH.LW.Y.0025.200925T1700Z-200926T0100Z/
/O.CON.KPIH.LW.Y.0024.000000T0000Z-200925T0200Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
149 PM MDT Thu Sep 24 2020

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY...

* WHAT...Southwest to West winds 15 to 25 mph with gusts up to 35
  mph.
 
* WHERE...American Falls Reservoir.

* WHEN...For the first Lake Wind Advisory, until 8 PM MDT this 
  evening. For the second Lake Wind Advisory, from 11 AM to 7 PM 
  MDT Friday.

* IMPACTS...Strong winds and rough waves will create hazardous 
  conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on the lake should use extra caution since strong winds 
and rough waves can overturn small craft.

&&

$$

IDZ065-250300-
/O.NEW.KPIH.WI.Y.0025.200925T1700Z-200926T0100Z/
Teton Valley-
Including the cities of Ashton, Tetonia, and Driggs
149 PM MDT Thu Sep 24 2020

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...The Teton Valley, including Driggs, Tetonia and Ashton
  as well as Highway 33 from Botts to the Wyoming border.

* WHEN...From 11 AM to 7 PM MDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Weak
  tree limbs could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
6 follow-up statements
447 
WWUS75 KPIH 250151
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
751 PM MDT Thu Sep 24 2020

IDZ052-053-251000-
/O.EXP.KPIH.WI.Y.0024.000000T0000Z-200925T0200Z/
/O.CON.KPIH.WI.Y.0025.200925T1700Z-200926T0100Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
751 PM MDT Thu Sep 24 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...The Upper Snake River Plain and Arco Desert, including 
  the cities of Idaho Falls, Rexburg, St. Anthony, and Craters 
  of the Moon NM, INL.

* WHEN...From 11 AM to 7 PM MDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ054-251000-
/O.EXP.KPIH.LW.Y.0024.000000T0000Z-200925T0200Z/
/O.CON.KPIH.LW.Y.0025.200925T1700Z-200926T0100Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
751 PM MDT Thu Sep 24 2020

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
FRIDAY...
...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...American Falls Reservoir.

* WHEN...From 11 AM to 7 PM MDT Friday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

IDZ065-251000-
/O.CON.KPIH.WI.Y.0025.200925T1700Z-200926T0100Z/
Teton Valley-
Including the cities of Ashton, Tetonia, and Driggs
751 PM MDT Thu Sep 24 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...The Teton Valley, including Driggs, Tetonia and Ashton 
  as well as Highway 33 from Botts to the Wyoming border.

* WHEN...From 11 AM to 7 PM MDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Weak tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
128 
WWUS75 KPIH 250822
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
222 AM MDT Fri Sep 25 2020

IDZ052-053-252100-
/O.NEW.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/
/O.EXT.KPIH.WI.Y.0025.200925T1700Z-200926T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
222 AM MDT Fri Sep 25 2020

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY...

* WHAT...For Today's Wind Advisory, southwest winds 20 to 30 mph
  with gusts up to 45 mph expected. For Saturday's Wind Advisory,
  southwest winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE....Mud Lake, Idaho National Labs, Craters of the Moon, 
  Idaho Falls, Rexburg, and St. Anthony.

* WHEN...For the first Wind Advisory, from 11 AM this morning to 
  9 PM MDT this evening. For the second Wind Advisory, from noon 
  to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Driving high profile vehicles may be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ054-252100-
/O.NEW.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/
/O.EXT.KPIH.LW.Y.0025.200925T1700Z-200926T0300Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
222 AM MDT Fri Sep 25 2020

...LAKE WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY...

* WHAT...For the Lake Wind Advisory, southwest winds 15 to 25 
  mph with gusts up to 40 mph expected. For the Wind Advisory, 
  southwest winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...American Falls Reservoir, American Falls, Pocatello,
  Blackfoot, Shelley and Fort Hall.

* WHEN...For the Lake Wind Advisory, from 11 AM this morning to 
  9 PM MDT this evening. For the Wind Advisory, from noon to 9 
  PM MDT Saturday.

* IMPACTS...Rough chop is likely on American Falls Reservoir both
  days. Gusty winds could blow around unsecured objects. Driving
  high profile vehicles may be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ051-055-252100-
/O.NEW.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
222 AM MDT Fri Sep 25 2020

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn.

* WHEN...From noon to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ065-252100-
/O.EXT.KPIH.WI.Y.0025.200925T1700Z-200926T0300Z/
Teton Valley-
Including the cities of Ashton, Tetonia, and Driggs
222 AM MDT Fri Sep 25 2020

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...The Teton Valley, including Driggs, Tetonia and Ashton 
  as well as Highway 33 from Botts to the Wyoming border.

* WHEN...From 11 AM this morning to 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Driving high profile vehicles may be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
308 
WWUS75 KPIH 251924
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
124 PM MDT Fri Sep 25 2020

IDZ052-053-260400-
/O.CAN.KPIH.WI.Y.0025.000000T0000Z-200926T0300Z/
/O.EXT.KPIH.WI.Y.0026.200925T1924Z-200927T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
124 PM MDT Fri Sep 25 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. 

* WHERE...Idaho Falls, Rexburg, St. Anthony, Mud Lake, Idaho
  National Labs, Craters of the Moon.

* WHEN...Extended until 9 PM MDT Saturday. Winds may decrease
  slightly this evening until approximately 3 am before winds
  increase again. 

* IMPACTS...Gusty winds could blow around unsecured objects and
  break off small tree limbs. Driving high profile vehicles may 
  be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ054-260400-
/O.EXT.KPIH.WI.Y.0026.200926T0900Z-200927T0300Z/
/O.CON.KPIH.LW.Y.0025.000000T0000Z-200926T0300Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
124 PM MDT Fri Sep 25 2020

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 9 PM MDT SATURDAY...

* WHAT...For the Lake Wind Advisory, southwest winds 15 to 25 
  mph with gusts up to 40 mph expected. For the Wind Advisory, 
  southwest winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...American Falls Reservoir, American Falls, Pocatello, 
  Blackfoot, Shelley and Fort Hall.

* WHEN...For the Lake Wind Advisory, until 9 PM MDT this 
  evening. For the Wind Advisory, from 3 AM to 9 PM MDT Saturday.

* IMPACTS...Rough chop is likely on American Falls Reservoir 
  both days. Gusty winds could blow around unsecured objects and
  break off small tree limbs. Driving high profile vehicles may 
  be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ065-260400-
/O.EXT.KPIH.WI.Y.0025.000000T0000Z-200927T0300Z/
Teton Valley-
Including the cities of Ashton, Tetonia, and Driggs
124 PM MDT Fri Sep 25 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...The Teton Valley, including Driggs, Tetonia and Ashton 
  as well as Highway 33 from Botts to the Wyoming border.

* WHEN...Extended until 9 PM MDT Saturday. Winds may decrease
  slightly this evening until approximately 3 am before winds
  increase again. 

* IMPACTS...Gusty winds could blow around unsecured objects and
  break off small tree limbs. Driving high profile vehicles may 
  be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ051-055-260400-
/O.CON.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
124 PM MDT Fri Sep 25 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn.

* WHEN...From noon to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
372 
WWUS75 KPIH 260141
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
741 PM MDT Fri Sep 25 2020

IDZ054-261000-
/O.CAN.KPIH.LW.Y.0025.000000T0000Z-200926T0300Z/
/O.CON.KPIH.WI.Y.0026.200926T0900Z-200927T0300Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
741 PM MDT Fri Sep 25 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM MDT
SATURDAY...
...LAKE WIND ADVISORY IS CANCELLED...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Lower Snake River Plain from American Falls to Pocatello
  to Shelley.

* WHEN...From 3 AM to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  break off small tree limbs. Driving high profile vehicles may be
  difficult. Rough chop can be expected during the day on American
  Falls Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ065-261000-
/O.CON.KPIH.WI.Y.0025.000000T0000Z-200927T0300Z/
Teton Valley-
Including the cities of Ashton, Tetonia, and Driggs
741 PM MDT Fri Sep 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...The Teton Valley, including Driggs, Tetonia and Ashton 
  as well as Highway 33 from Botts to the Wyoming border.

* WHEN...Extended until 9 PM MDT Saturday. Winds may decrease 
  slightly this evening until approximately 3 am before winds 
  increase again.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  break off small tree limbs. Driving high profile vehicles may 
  be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ052-053-261000-
/O.CON.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
741 PM MDT Fri Sep 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Idaho Falls, Rexburg, St. Anthony, Mud Lake, Idaho 
  National Labs, Craters of the Moon.

* WHEN...Extended until 9 PM MDT Saturday. Winds may decrease 
  slightly this evening until approximately 3 am before winds 
  increase again.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  break off small tree limbs. Driving high profile vehicles may 
  be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ051-055-261000-
/O.CON.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
741 PM MDT Fri Sep 25 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn.

* WHEN...From noon to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
646 
WWUS75 KPIH 260807
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
207 AM MDT Sat Sep 26 2020

IDZ052-053-262100-
/O.NEW.KPIH.FR.Y.0009.200927T1000Z-200927T1500Z/
/O.CON.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
207 AM MDT Sat Sep 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM MDT SUNDAY...

* WHAT...For the Frost Advisory, temperatures as low as 35 will 
  result in frost formation. For the Wind Advisory, southwest 
  winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Mud Lake, Idaho National Labs, Craters of the Moon, 
  Idaho Falls, Rexburg, and St. Anthony.

* WHEN...For the Frost Advisory, from 4 AM to 9 AM MDT Sunday. 
  For the Wind Advisory, until 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Driving high profile vehicles may be difficult. Frost could
  damage sensitive outdoor vegetation if left uncovered.

* ADDITIONAL DETAILS...Blowing dust may produce temporary closures
  of Interstate 15 near Roberts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

IDZ065-262100-
/O.CON.KPIH.WI.Y.0025.000000T0000Z-200927T0300Z/
Teton Valley-
Including the cities of Ashton, Tetonia, and Driggs
207 AM MDT Sat Sep 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...The Teton Valley, including Driggs, Tetonia and Ashton 
  as well as Highway 33 from Botts to the Wyoming border.

* WHEN...Extended until 9 PM MDT Saturday. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Driving high profile vehicles may be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ054-262100-
/O.CON.KPIH.WI.Y.0026.200926T0900Z-200927T0300Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
207 AM MDT Sat Sep 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Lower Snake River Plain from American Falls to 
  Pocatello to Shelley.

* WHEN...From 3 AM to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Driving high profile vehicles may be difficult. Rough chop can 
  be expected during the day on American Falls Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ051-055-262100-
/O.CON.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
207 AM MDT Sat Sep 26 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn.

* WHEN...From noon to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Driving high profile vehicles may be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
784 
WWUS75 KPIH 261950
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
150 PM MDT Sat Sep 26 2020

...Wind Advisory to end early across the Upper Snake River Plain,
Teton Valley and Arco Desert...

.Widespread wind advisory criteria in the Arco Desert, Teton
Valley and Upper Snake River Plain have decreased and we 
therefore are cancelling the wind advisory early this afternoon. 
There will remain areas of gusty winds possible this afternoon and
early this evening.

ND

IDZ052-053-270400-
/O.CAN.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/
/O.CON.KPIH.FR.Y.0009.200927T1000Z-200927T1500Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
150 PM MDT Sat Sep 26 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT
SUNDAY...
...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pocatello has cancelled the Wind
Advisory. 

* WHAT...For the Frost Advisory, temperatures as low as 35 could
  result in frost formation. 

* WHERE...Mud Lake, Idaho National Labs, Craters of the Moon, 
  Idaho Falls, Rexburg, and St. Anthony. 

* WHEN...For the Frost Advisory, from 4 AM to 9 AM MDT Sunday. 
 
* IMPACTS...Frost could damage sensitive outdoor vegetation if 
  left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

IDZ065-262100-
/O.CAN.KPIH.WI.Y.0025.000000T0000Z-200927T0300Z/
Teton Valley-
Including the cities of Ashton, Tetonia, and Driggs
150 PM MDT Sat Sep 26 2020

...Wind Advisory is cancelled for the Upper Snake River Plain, 
Teton Valley and Arco Desert...

The National Weather Service in Pocatello has cancelled the Wind
Advisory. 

.Widespread wind advisory criteria in the Arco Desert, Teton 
Valley and Upper Snake River Plain have decreased and we therefore
are cancelling the wind advisory early this afternoon. There will
remain areas of gusty winds possible this afternoon and early 
this evening.

ND

$$

IDZ051-055-270300-
/O.CON.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
150 PM MDT Sat Sep 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph 
  expected. 

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn.

* WHEN...Until 9 PM MDT.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Driving high profile vehicles may be difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ054-270300-
/O.CON.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
150 PM MDT Sat Sep 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected. 

* WHERE...Lower Snake River Plain from American Falls to 
  Pocatello to Shelley. 

* WHEN...Until 9 PM MDT.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Driving high profile vehicles may be difficult. Rough chop can
  be expected on American Falls Reservoir. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Sep 23, 1:58 PM MDT, 23 hours 51 minutes earlier.

Area forecast discussion, Sep 23, 1:58 PM MDT, 23 hours 51 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
158 PM MDT Wed Sep 23 2020

.SHORT TERM...Tonight through Friday...Southeast flow is forecast
this period with high pressure situated to our south. Chances for
precipitation in Central Idaho begin Thursday with weak
shortwaves pulsing eastward associated with a low pressure trough
and subsequent cold front Thursday into Friday. Increasing wind
speeds are expected Thursday afternoon and evening with gusts
around 40 mph in portions of the Snake Plain 30 to 40 mph at
ridgetops. Because of these anticipated strong winds, we will
issue a Wind Advisory across the Upper Snake River Plain and Arco
Desert zone as well as a Lake Wind Advisory for American Falls
Reservoir. The front itself is rather dry and should not allow
for widespread chances for showers and thunderstorms.
ND

.LONG TERM...Saturday through Wednesday...A very mild weekend is
forecast under zonal flow. There are slight chances for showers in
the Island Park/East Idaho areas Saturday as weak impulses
traverse through the area. Temperatures will be mild and pleasant
in the 70s; a trend that will persist through early next week. A
high pressure ridge will only strength as we head into the middle
portion of next week, continuing the trend of fall like
temperatures and precip-free days.
ND

&&

.AVIATION...Continued VFR conditions are again expected today with
breezy conditions likely for PIH, IDA and DIJ this afternoon. There
may be brief MVFR conditions this afternoon for smoke, especially
KSUN.  Brief MVFR conditions may be possible as well for smoke for
the Snake River plain including KIDA, KPIH and KBYI this evening
into early morning.
TW

&&

.FIRE WEATHER...Expect breezy winds again today ahead of a system
that will move through Thursday into Saturday morning. By
Thursday afternoon, winds will pick up gusting to 25 to 35 mph
with localized areas of 40 mph mainly for the Arco desert and some
ridge tops as this next system/weak cold front moves through. On
Thursday afternoon relative humidity looks to be around 20 to 30
percent for valleys with the lower amounts near 20 percent in the
Arco desert and along the Utah border. Haines index will drop to 2
and 3 by Thursday afternoon as well. Due to relative humidity
above critical values of 15 percent and a low Haines index, have
not put out a red flag. This is coordinated with our fire weather
partners. There is a slight chance of precipitation Thursday for
mainly zones 475, 476 and 411, though overall amounts look light.
Chance of wetting rain looks unlikely and certainly would not be
widespread if occurs. Friday continues to be windy, meeting red
flag criteria for a lot of areas with 20 to 30 mph gusts. There is
another slight chance of precipitation for our northern areas.
Relative humidity does rise even more. As a result Friday relative
humidity will be in the 25 to 35 percent range and too high to
consider any Red Flag warnings. Friday and Saturday temperatures
will drop to near to slightly below normal. Late Saturday into
Sunday look for high pressure to build back in bringing warmer and
drier conditions Sunday through the beginning of next week.
TW

&&

.AIR STAGNATION...Degraded air quality from wildfire smoke is likely
this afternoon and evening as southwesterly flow is forecast over
our area. At times, speeds will be rather strong this afternoon and
again Thursday afternoon; allowing the smoke to quickly move through
the area. There may be local smoke influence from Badger/Woodhead
fires under this regime. Chances for precipitation in Central Idaho
beginning Thursday would help alleviate the degraded air quality. A
passing cold front Thursday into Friday should clear out concerns
for smoke across our area.
ND

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Lake Wind Advisory from noon to 8 PM MDT Thursday for IDZ054.

Wind Advisory from noon to 8 PM MDT Thursday for IDZ052-053.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 1:49 PM MDTLake Wind AdvisoryPIHBannock, Bingham, Power30 hr

Nearby

Wind Advisories in Idaho, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.